MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 6°

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 6°
Model Number 26092AMA
Medical Device Problem Codes Chemical Problem (2893); Optical Obstruction (3002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the image is foggy.No patient involvement and no negative impact in state of health reported.
 
Additional Manufacturer Narrative
Investigation: examination of the present optics revealed a chemically attacked, leaking distal solder seam.In addition, there is an impact mark in the distal area.Due to the leaky distal solder seam, moisture was able to penetrate the rod lens system.Foreign particles are visible in the rod lens system which have no influence on the imaging in the focus area.The imaging of the optics is clear and sharp.Damage identified by the service evaluation: dist.Solder seam chem.Damaged/leaking.Moisture in the lens system.Distal end mechanically damaged.Conclusion: the information provided by the customer, "foggy", can be confirmed.When exposed to ice spray, condensation can be seen in the rod lens system.The condensation of the optics is due to the detected chemical damage of the distal soldered seam, which has a leak due to the chemical damage.Furthermore, foreign particles can be seen in the rod lens system, which may have been caused using the optics and by the existing mechanical damage.The foreign particles have no influence on the imaging in the focal area.The damage found is due to use, clinical processing and mechanical damage and was not caused by a production/manufacturing defect.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
HOPKINS TELESCOPE 6°
Common Device Name
HOPKINS TELESCOPE 6°
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21521113
Report Number9610617-2025-00356
Device Sequence Number20946137
Product Code FAJ
UDI-Device Identifier04048551274941
UDI-Public04048551274941
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K943176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26092AMA
Device Catalogue Number26092AMA
Device Lot Number4178495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown